Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 11, 2017, 3:28 PM CST for 24 counties in Texas. It took effect at Feb 12, 2017, 4:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 3:28 PM CST (21:28 UTC)
- In effect from
- Feb 12, 2017, 4:00 AM CST
- Expired
- Feb 12, 2017, 3:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3841 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626 WWUS74 KLUB 112128 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 328 PM CST Sat Feb 11 2017 ...WIND ADVISORY FOR EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE TONIGHT THROUGH SUNDAY... .A strong cold front will move quickly from north to south across West Texas overnight. North winds will rapidly increase into the 25 to 35 mph range with frequent gusts over 40 mph in wake of the cold front. These winds will persist through much of Sunday. TXZ021>044-120530- /O.NEW.KLUB.WI.Y.0005.170212T1000Z-170212T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 328 PM CST Sat Feb 11 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST SUNDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 4 AM to 3 PM CST Sunday. * TIMING...Late tonight through Sunday afternoon. * WINDS...North and northeast winds at 25 to 35 mph with frequent gusts over 40 mph. * IMPACTS...Driving may become hazardous for trailers and high profile vehicles on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
2 follow-up statements
171 WWUS74 KLUB 120511 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1111 PM CST Sat Feb 11 2017 ...WIND ADVISORY FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON... .A strong cold front will move quickly from north to south across West Texas overnight. North winds will rapidly increase into the 25 to 35 mph range with frequent gusts over 40 mph in wake of the cold front. These winds will persist through much of Sunday. TXZ021>044-121400- /O.CON.KLUB.WI.Y.0005.170212T1000Z-170212T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 1111 PM CST Sat Feb 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST SUNDAY... * TIMING...Early Sunday morning through Sunday afternoon. * WINDS...North and northeast winds at 25 to 35 mph with frequent gusts over 40 mph. * IMPACTS...Driving may become hazardous for trailers and high profile vehicles on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
493 WWUS74 KLUB 121310 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 710 AM CST Sun Feb 12 2017 TXZ021>044-122100- /O.CON.KLUB.WI.Y.0005.000000T0000Z-170212T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 710 AM CST Sun Feb 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...North and northeast winds at 25 to 35 mph with frequent gusts over 40 mph. * IMPACTS...Driving may become hazardous for trailers and high profile vehicles on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 11:41 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 11, 11:41 AM CST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1141 AM CST Sat Feb 11 2017 .AVIATION... TAFs VFR through 18Z cycle. Of note is significant wind shift expected with strong cold front in the 07Z-09Z frame after which gusts up to 35 kts may occur through end of TAF period. JW && .PREV DISCUSSION... /issued 531 AM CST Sat Feb 11 2017/ AVIATION... VFR conditions will prevail through the next 24 hours. PREV DISCUSSION... /issued 433 AM CST Sat Feb 11 2017/ SHORT TERM... Today looks to be another record breaker in terms of temperatures. Thermal ridging will be in place once again with downsloping winds out of the west. As it stands now the record high today for Lubbock is 85 degrees and 92 degrees at Childress, both of which were set back in 1962. The record high for the month of February for Lubbock is 89 and 95 for Childress. The forecast highs for today are 91 at Lubbock and 95 at Childress. A surface low across the OK Panhandle/southwestern KS in addition to mixing will allow for a fairly breezy day today with winds averaging 15-25 mph across the FA with the highest wind speeds expected across our northwestern and north central counties. Breezy conditions coupled with hot and dry weather will allow for fire weather danger to climb into the low end critical category for areas on the caprock (covered by a Red Flag Warning). Off the caprock, elevated fire weather danger is expected as winds will be lower and min RH just slightly higher. Change will be a'comin later tonight as a cold front is expected to move into the FA by midnight and be through the FA by 12z. Aldrich LONG TERM... Upper level low helping to bring winter back to West Texas should be across northern Baja by Sunday morning. A sharp trough to our north, within the polar jet, will dive out of the Canadian Prairies into the Ohio Valley leaving the SWRN low stranded for a spell. However, by Monday morning, a ripple in the polar jet will help get the low moving again (northern Sonora by Monday morning) and again influenced by another ripple late Monday. All the while, the low should track eastward until passing us on Tuesday. High amplitude ridging is noted to our west well up into Canada. With NNW flow persisting behind the ejecting low, another low is expected to form across NWRN Mexico into Thursday well to our south. An anticipated cold front should be down to around I20 or so by 12Z Sunday with winds howling behind it--likely close to advisory speeds. Things should mostly remain dry during the day on Sunday though we will continue low-end risk of showers west. Guidance looks to have less spatial coverage Sunday night than prior runs though there certainly will be some rain around. As is typical with these systems, a warm nose will be in place up around 5kft. The GFS column cools very rapidly (a known issue) with a slower (but typically still too rapid) cooling evident on the NAM. Given these known biases, we should see mainly a cold rain here in Lubbock though our snow belt will have a risk of FZRA and IP as well. Some soundings hint at snow, but given historical biases, am skeptical that we will see much of it Sunday night in the hub city though the potential will be greater above 4kft. Monday during the day should see more coverage with a mixed bag of precip types. Given surface temperatures along with the warm nose influences, will go with more of a rain/sleet mix. There is some concern with a changeover to snow in the NW though that may hold off until the upper low gets closer. Have also undercut highs given known biases of the blends. The upper low should be coming through SC NM by Monday evening thus allowing some additional upper level cooling to take place. However, some near surface warming thanks to the protracted precipitation should keep things liquid here in the hub city during the evening hours. Overnight, rain and sleet should dominate over the central zones with a FZRA/SN risk in the NW. Into Tuesday, the upper level low will likely be passing through. The risk of heavy snow will depend on the track of the deepening upper low as the column will be sufficiently cool to the north of the track for snow. Most notably--significant snow under the TROWAL region. Will not get too cute about snowfall amounts for Tuesday, but somewhere in our area or north could be seeing some respectable totals. Precip should rapidly taper W to E Tuesday night with a warming trend for the remainder of the week. Highs on Wednesday may need further downward adjustment if we get a coating of winter on the ground but will see how things go between now and then. FIRE WEATHER... Minimum RH values will range from 5-10 percent across the South Plains region as temperatures warm back into record breaking territory. Winds will be out of the west from 15-25 mph with the higher end of winds occurring across the southwestern Texas Panhandle. Given the dry status of fuels and the abnormally warm temperatures a Red Flag Warning will be issued for areas on the caprock. A Fire Weather Danger statement will be issued for areas off the caprock as winds will be on the lower range, 15-20 mph. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM CST this evening for TXZ021>024- 027>030-033>036-039>041. && 13/99/99
Hazardous weather outlook, Feb 11, 4:22 AM CST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 422 AM CST Sat Feb 11 2017 TXZ021>044-121030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 422 AM CST Sat Feb 11 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Critical fire weather conditions are expected this afternoon. A Red Flag Warning is in effect today west of a Clarendon to O'Donnell line. To the east of this area...a rangeland fire danger statement is in effect .DAYS TWO THROUGH SEVEN...Sunday through Friday An approaching upper level storm system will bring a risk of wintry precipitation from Sunday night through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required today.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:31 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.